It is currently Fri Aug 18, 2017 12:42 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Mon Jul 30, 2012 4:19 am 
Offline
New Poster
New Poster

Joined: Mon Jul 30, 2012 3:52 am
Posts: 1
Let me start by saying that I'm fully aware of how much of a dumb asshole I am for getting myself into this position...

Over 3 years ago I began suboxone treatment for a burgeoning heroin addiction; I wasn't a daily user yet, only because I refused to steal/rob/cheat/scam/etc to cover my habit so if I had no dope money, I just suffered. At that point the wds I would experience were like a hangover that doesn't go away. For about the first year I would freely switch between suboxone and heroin, using the suboxone when I ran out of dope money.....until I overdosed. The love of my life found me dead, saved my life, and told me put it down or say goodbye. So I did.

A few months later, being the genious addict that I am, I found out that, guess what, suboxone can go in a rig, too! I found that by injecting just a portion of my prescribed dose I would feel an absolute sessation of cravings, and because of the half-life I only needed to dose every other day. At some point that year I stopped sublingually dosing entirely.

Two years later and I IV my entire dose, requiring two injections a day. Last month, for the first time, I ran short.

Bupe no longer has any effect on my cravings, it simply keeps me from experiencing withdrawals. I want off. I NEEEEED to get off before this addiction costs me a LIMB or gives me a stroke...but....the severity and duration of my addiction lead me to beleive (from what I have read) that withdrawing from suboxone, despite a slow taper, is still going to be at least 1 month of pure hell WDs followed by at least a year of....less than normal functioning as my brain repairs itself. That scares the hell out of me (and I'm generally a border-line deathwish ballsy motherfucker) and I know I won't make it through that year without relapse.

I just don't know what the fuck to do....

All I can think to do is taper down over the next two months as far as possible then jump to a full agonist (either street heroin or a prescription of oxycodone sourced from I won't say where :wink: ) long enough for the bupe to be out of my system for a few weeks (so maybe a month on oral oxy?) and then hop on naltrexone tabs or something once I detox off the oxy.

I just want to live.......and that's not happening as long as I'm a BUPE JUNKIE.

Please...anybody...somebody help....


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 30, 2012 9:52 am 
Offline
Power Poster
Power Poster

Joined: Wed Dec 14, 2011 4:26 pm
Posts: 40
You're not a dumb asshole, you're an addict with a very serious problem. I don't mean this as a criticism (I've been there), but you really need to do a reality check.

You're simply using Sub as another drug of abuse, rather than as a way to break free from your drug of choice. Do you really believe you will be able to taper, much less stop. The only thing you could do at this point is to start taking it AS DIRECTED, do a long slow taper and then quit. And seriously, you're banging Sub and you think you can use heroine to get off. With an addiction as severe as yours, using any SAO to try and get off Sub will be a disaster.

The bottom line is you still want to use more than you want to be clean. That's why you're consumed by cravings. That's why you're still practicing addictive behaviors, regardless of the drug involved. I feel in-patient or some other form of intense treatment is about the only option you have at this point. You are deep in the fog of addiction my friend. If you don't get help fairly soon you may pass the point of no return. It's not a place you want to be, as very few people ever make it back.

The only way to get off dope is to make a firm plan to get clean and follow it NO MATTER WHAT, and also to get all the help you can from people who have succeeded. Switching back and forth between opioids is just switching chairs on the Titantic. Again, take it from someone who knows, but also someone who's been clean long enough to recognize the insanity. Good luck!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 30, 2012 10:48 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jun 10, 2012 10:12 am
Posts: 565
Location: in front of my laptop
Hi reach. I am not good at being hard on people. First of all, you are not a dumb asshole. You are just doing some dumb things. There is a difference.

I happen to agree with everything that Golden1 said. You have absolutely got to figure out some sort of FIRM recovery plan. I am not saying that you cannot do this, but I am having a hard time believing that you are going to be able to taper off of sub. It's like giving me a bottle of percs and telling me to take them as directed. NEVER gonna happen.

The first place I would start is gettng rid of your "friends". Clearly you are still talking to people who can get you a script for oxy, for no other reason than to abuse it. At least that's what I got out of what you wrote. (the wink and a smile)

As far as using heroin to get off of sub, correct me if I'm wrong, but isn't that what got you in this position in the first place? You also said that you would just use it for a month. That or oxy. I don't know, I just can't see that happening. We, as addicts are so powerless over our use of drugs.

Everyone has a different rock bottom. I think that had I not had the rock bottom that I had, death would have been my bottom. Especially if I had a second chance because someone saved my life. But again, everyone is different.

I truly and wholeheartedly wish you success in whatever route you take to get clean. I do believe that this is truly a matter of life or death for you. And you said "I just want to live". Hopefully that is reason enough to do whatever it takes.

I really am scared for you. I wish you nothing but the best. I hope that along with Golden1, some other folks are able to give you some great advice on what specifically to do. Once they do, It's all up to you to do it. Noone is going to hold your hand. Best of luck to you. I am pulling for you to get better....

_________________
"All great changes are preceded by chaos."
~Deepak Chopra


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Jul 30, 2012 10:51 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
You're no more of an idiot than any of us were when we were still using. To me, all you've lost in doing what you're doing with Sub is an opportunity to use it as a stepping stone out of addiction, and you've perhaps delayed your recovery by a year or so. But I guess when a person isn't ready they're not really ready.

The number one thing to do now is to learn from your mistakes. Seriously, if you can't stop shooting buprenorphine, what makes you think you'll be able to take an agonist like heroin or Oxy orally when you know that injecting it (unlike bupe) will get you really stoned? Do you really think you'll be able to control that temptation? Just feeling that effect again will be a HUGE step backwards for your recovery. And the fact that you're doing it knowing you will continue to do it, but somehow you expect you will conjur up the willpower to be able to control it and even reduce it ... are you being realistic, really?

If I were you I'd work in reverse. The first thing you gotta do is lose the love for "the steel". The fortunate thing about injecting Sub as you have been doing is that your tolerance is still capped at buprenorphine's ceiling. Switching back to high dose sublingual use may be difficult, but the difficulty will be only psychological. If you can I'd suggest switching to high dose sublingual twice daily, taking it when you would normally inject it. From there try to reduce to one large dose in the morning... If you can stabilise on sublingual dosing, then you're pretty much in the same situation as everyone else here, and you can follow the tapering advice and post as we all do here, and get involved with our community.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group